AnonymousMarch 12, 2009 at 8:13 pm
Hello all. I had GBS in october of 07. Healed with everything but ,stamina ,and feet that feel like walking on marbles. If I dont work on a particular day my feet are tollerable. If I go to work, then when I get home ,I can barely get out of the truck and walk inside.I cant get on the recliner fast enough. How I have been dealing with this is I have been taking a vicodin (Norco) at night.this relaxes me and helps me sleep at bedtime. My question is. Are there long term affects? and what is it?
My precription is gone and I waited till now to see if I could handle without it. And is there a better substitute? Thanks
March 12, 2009 at 9:42 pm
You have not been around for a while, nice to see you back. as you know, Kevie has cidp, but I am the one with the vicodin. I have been on it for about 3 years. I get about 90 pills for the year and I think they are 750mg. I take them for my herniated discs and arthritis in my back and hip. I get blood work once a year to check kidneys and liver (I think kidneys relate to the vicodin, not sure) I say if you have your blood checked and it relieves your pain and makes life tolerable, keep with it.
It is not like you take it all day. If you are worried about building a tolerance, try neurotnin or something. Many on the site swear by Lyrica. Good luck.
Dawn Kevies mom
AnonymousMarch 12, 2009 at 10:56 pm
Hello Dawn. Hope Kevie is doing well. I have been busy finishing off a friends basement ,and doing odd jobs, while I am waiting for my work to call me back.
I am going tommorow to get blood work done. My app with the doctor is March 23. So I will find out then what direction things will go. AS far as the vicodin ,I would like to continue with that, for it works much better for me then the nurotin. Hopefully my blood work comes out fine, and I can get another perscription. If not ,maybe try something else, if it works.
AnonymousMarch 13, 2009 at 6:44 pm
I’ve been taking 750mg of vicodin only a few times a week for over 2 years when I’m having a bad day and I want some relief from the nerve pain for a few hours. Unless I’m working hard on the computer, the pain is very bad all the time even though I take a high dose of lyrica. Work is a distraction from the chronic pain. Other wise I’m sitting on the sofa with my hands tightly closed together with the stress of pain. The vicodin lets me relax once in awhile.
But, to answer your question, I have found no side effects what so ever with the drug. It’s simply wonderful. I’ve never taken the drug 2 days in a row, but can understand people that do. My doctor tells me take it can cause constipation and that the more you take the more you want.
Take the rest of the day off,
AnonymousApril 3, 2009 at 3:13 pm
Isn’t Vicodin a hydrocodone substrate blended with acetomenaphen???
I was thinking that Vicodin was always listed as a miligrams over another miligrams….like 5mg/500mg.
I’m thinking that if you took 750mg of hydrocodone, you wouldn’t make it through that…I take Norco (Generic for Vicodin) and it is 7.5/500, I believe.
I beleive they do that, for two reasons; one to increase the effectiveness of the synthetic opioid. And second, as a deterrent to abuse, if you ingest too much acetamenaphin (Tylenol) you’ll purge automatically. Just on my mind.
I take Oxycontin for long range pain management, have taken 10 miligrams bid for almost two years now. I’m doing really good with it, however I have never abused it….there are more that abuse it than don’t, I’m told.
I still “maintain” a script for Norco, however they are only a PRN med….and I take them only as needed.
Take care, and be safe.
AnonymousApril 14, 2009 at 3:51 pm
I took Vicoden for a number of years, until my Drs. found something better. The Drs. told me that vicoden is usually going up and then starting downhill again. There is not long enough time that it works before it starts downhill again. You are either coming up or going down with it.Yes, it does work, but the only problem my Drs. and I found with it, is that it acts just as I said above. There is much better stuff out there that will stabilize you for a much longer period of time and is just as safe…if you only take it as prescribed by your Dr.
You must be logged in to reply to this topic.